Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes penile swelling and inflammation after taking Artesunat?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2004
Answered : 2687 Questions
Question
Had a case of malarial fever last Friday and took Artesunat 4-2-2-2-2. And noticed a swelling and reddening of my penile glans area and swelling of the third lower part of the penis. There is no pain, discharge or itching, just a growing sense of discomfort. I still have the remaining two Artesunat tablets to take tomorrow morning. What do I do?
Posted Mon, 4 Aug 2014 in Infections
 
 
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer:
Take medicines

Detailed Answer:
Hi there
I am Dr Mittal
I have read your query
I am going to try to help you

The penile redness and swelling are unlikely to be due to artesunate
However, few cases of rashes are known
I would suggest that you take the medicines
This way the course of anti malarial medicines would be completed
In combination, take a medicine of levocetrizine group

The rash should subside thereafter once the medicines are stopped
I would however suggest you upload a picture
Then we can judge a little better

Best of luck
Dr Mittal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor